Alert archive / New Jersey / Gale Watches in 2024

Gale Watch 15, NWS Philadelphia/Mount Holly

December 9, 2024

NWS Philadelphia/Mount Holly issued this gale watch at Dec 9, 2024, 3:37 AM EST. It took effect at Dec 11, 2024, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 9, 2024, 3:37 AM EST (08:37 UTC)
In effect from
Dec 11, 2024, 1:00 PM EST
Expired
Dec 10, 2024, 3:49 AM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

220 
WHUS71 KPHI 090837
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
337 AM EST Mon Dec 9 2024

ANZ451>455-092145-
/O.CON.KPHI.SC.Y.0094.241209T1700Z-241210T0500Z/
/O.NEW.KPHI.GL.A.0015.241211T2300Z-241212T1100Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
337 AM EST Mon Dec 9 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT EST TONIGHT...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

* WHAT...For the Small Craft Advisory, southwest winds 5 to 15 
  kt with gusts up to 25 kt and seas 3 to 5 ft expected. For the 
  Gale Watch, west winds 20 to 30 kt with gusts up to 40 kt and 
  seas 7 to 10 ft possible.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May 
  NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape 
  Henlopen to Fenwick Island DE out 20 nm.

* WHEN...For the Small Craft Advisory, from noon today to 
  midnight EST tonight. For the Gale Watch, from Wednesday 
  evening through late Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Small Craft Advisory will be needed for
  Tuesday Night up until the Gale Watch as winds and seas will
  increase to SCA levels Tuesday Night through Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ430-431-092145-
/O.NEW.KPHI.GL.A.0015.241211T2300Z-241212T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
337 AM EST Mon Dec 9 2024

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and very 
  rough waters possible.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From Wednesday evening through late Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Small Craft Advisory will be needed for
  Tuesday Night up until the Gale Watch as winds will increase to
  SCA levels Tuesday Night through Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

Hoeflich
4 follow-up statements
261 
WHUS71 KPHI 091741
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1241 PM EST Mon Dec 9 2024

ANZ451>455-100700-
/O.CON.KPHI.SC.Y.0094.000000T0000Z-241210T0500Z/
/O.CON.KPHI.GL.A.0015.241211T2300Z-241212T1100Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1241 PM EST Mon Dec 9 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 20 
  kt with gusts up to 25 kt and seas 3 to 5 ft. For the Gale 
  Watch, west winds 20 to 30 kt with gusts up to 40 kt and seas 
  7 to 10 ft possible.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May 
  NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape 
  Henlopen to Fenwick Island DE out 20 nm.

* WHEN...For the Small Craft Advisory, until midnight EST 
  tonight. For the Gale Watch, from Wednesday evening through 
  late Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Small Craft Advisory will be needed for 
  Tuesday Night up until the Gale Watch as winds and seas will 
  increase to SCA levels Tuesday Night through Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ430-431-100700-
/O.CON.KPHI.GL.A.0015.241211T2300Z-241212T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
1241 PM EST Mon Dec 9 2024

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and very 
  rough waters possible.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From Wednesday evening through late Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Small Craft Advisory will be needed for 
  Tuesday Night up until the Gale Watch as winds will increase 
  to SCA levels Tuesday Night through Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

Staarmann
271 
WHUS71 KPHI 092016
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
316 PM EST Mon Dec 9 2024

ANZ451>455-101100-
/O.CON.KPHI.SC.Y.0094.000000T0000Z-241210T0500Z/
/O.EXT.KPHI.GL.A.0015.241211T1800Z-241212T1100Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
316 PM EST Mon Dec 9 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...GALE WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 20 
  kt with gusts up to 25 kt and seas 3 to 5 ft. For the Gale 
  Watch, southwest winds 25 to 30 kt with gusts up to 40 kt and 
  seas 7 to 12 ft possible.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May 
  NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape 
  Henlopen to Fenwick Island DE out 20 nm.

* WHEN...For the Small Craft Advisory, until midnight EST 
  tonight. For the Gale Watch, from Wednesday afternoon through 
  late Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Small Craft Advisory will be needed for
  Tuesday Night up until the Gale Watch as winds will increase to
  Small Craft Advisory levels Tuesday Night through Wednesday
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ450-101100-
/O.EXB.KPHI.GL.A.0015.241211T1800Z-241212T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
316 PM EST Mon Dec 9 2024

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 11 ft possible.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...From Wednesday afternoon through late Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Small Craft Advisory will be needed for 
  Tuesday Night up until the Gale Watch as winds will increase to 
  Small Craft Advisory levels Tuesday Night through Wednesday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ430-431-101100-
/O.CON.KPHI.GL.A.0015.241211T2300Z-241212T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
316 PM EST Mon Dec 9 2024

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...West winds 20 to 30 kt with gusts up to 35 kt and very 
  rough waters possible.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From Wednesday evening through late Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Small Craft Advisory will be needed for
  Tuesday Night up until the Gale Watch as winds will increase to
  Small Craft Advisory levels Tuesday Night through Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
283 
WHUS71 KPHI 100247
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
947 PM EST Mon Dec 9 2024

ANZ451>455-101600-
/O.CAN.KPHI.SC.Y.0094.000000T0000Z-241210T0500Z/
/O.CON.KPHI.GL.A.0015.241211T1800Z-241212T1100Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
947 PM EST Mon Dec 9 2024

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southwest winds 25 to 30 kt with gusts up to 40 kt and 
  seas 7 to 12 ft possible.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May 
  NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape 
  Henlopen to Fenwick Island DE out 20 nm.

* WHEN...From Wednesday afternoon through late Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ450-101600-
/O.CON.KPHI.GL.A.0015.241211T1800Z-241212T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
947 PM EST Mon Dec 9 2024

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 11 ft possible.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...From Wednesday afternoon through late Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ430-431-101600-
/O.CON.KPHI.GL.A.0015.241211T2300Z-241212T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
947 PM EST Mon Dec 9 2024

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE WEDNESDAY NIGHT...

* WHAT...West winds 20 to 30 kt with gusts up to 35 kt and very 
  rough waters possible.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From Wednesday evening through late Wednesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
958 
WHUS71 KPHI 100849
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
349 AM EST Tue Dec 10 2024

ANZ430-431-102200-
/O.NEW.KPHI.SC.Y.0095.241211T0600Z-241211T1100Z/
/O.UPG.KPHI.GL.A.0015.241211T2300Z-241212T1100Z/
/O.NEW.KPHI.GL.W.0026.241211T1100Z-241212T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
349 AM EST Tue Dec 10 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

* WHAT...For the Small Craft Advisory, south winds 15 to 20 kt 
  with gusts up to 25 kt and choppy waters expected. For the 
  Gale Warning, southwest winds 20 to 30 kt with gusts up to 35 
  kt and very rough waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...For the Small Craft Advisory, from 1 AM to 6 AM EST 
  Wednesday. For the Gale Warning, from 6 AM Wednesday to 6 AM 
  EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ453>455-102200-
/O.NEW.KPHI.SC.Y.0095.241211T0600Z-241211T1100Z/
/O.UPG.KPHI.GL.A.0015.241211T1800Z-241212T1100Z/
/O.NEW.KPHI.GL.W.0026.241211T1100Z-241212T1100Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
349 AM EST Tue Dec 10 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt 
  with gusts up to 30 kt and seas 3 to 5 ft expected. For the 
  Gale Warning, southwest winds 25 to 35 kt with gusts up to 40 
  kt and seas 7 to 12 ft expected.

* WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 
  20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 
  20 nm and Coastal waters from Cape Henlopen to Fenwick Island 
  DE out 20 nm.

* WHEN...For the Small Craft Advisory, from 1 AM to 6 AM EST 
  Wednesday. For the Gale Warning, from 6 AM Wednesday to 6 AM 
  EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ450>452-102200-
/O.NEW.KPHI.SC.Y.0095.241211T0600Z-241211T1100Z/
/O.UPG.KPHI.GL.A.0015.241211T1800Z-241212T1100Z/
/O.NEW.KPHI.GL.W.0026.241211T1100Z-241212T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
349 AM EST Tue Dec 10 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 kt 
  with gusts up to 30 kt and seas 3 to 5 ft expected. For the 
  Gale Warning, southwest winds 25 to 35 kt with gusts up to 40 
  kt and seas 7 to 12 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, from 1 AM to 6 AM EST 
  Wednesday. For the Gale Warning, from 6 AM Wednesday to 6 AM 
  EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

Hoeflich

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Dec 8, 9:45 PM EST, 5 hours 52 minutes earlier.

Area forecast discussion, Dec 8, 9:45 PM EST, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
945 PM EST Sun Dec 8 2024

.SYNOPSIS...
Low pressure tracks across the Midwest and upper Great Lakes
through Monday. A weakening front arrives into our area Monday
along with a weak low along it. The Great Lakes low pressure
then gradually shifts eastward, remaining well to our north
Tuesday through Wednesday. A strong cold front however crosses
our area Wednesday as a weak area of low pressure develops along
it. High pressure builds in later Thursday and especially
Friday before its center retreats to our northeast Saturday into
Sunday.

&&

.NEAR TERM /THROUGH MONDAY/...
945 PM update...
Forecast on track. No further changes at this time.

655 PM update...
No big changes at this time. Mainly nudged lows down a smidge
given mostly clear skies for a while tonight before clouds
increase ahea dof the next system. Tweaked timing of rain
arrival a little bit later. Also backed off on POPS a bit across
the Delmarva, especially central Delmarva, where guidance shows
minimal precip with the system as it passes. That's it for now.

300 PM discussion...
Low pressure over eastern Canada and high pressure centered
over the Southeast will both depart tonight. Developing low
pressure over the Gulf Coast states will lift to the northeast
tonight before passing over northern New Jersey on Monday.

Fair weather continues for tonight, though high clouds will be
increasing over the area late.

Rain moves into far western zones after sunrise Monday morning,
and then rain overspreads the region throughout the day.

Temperatures will be right around normal for this time of year,
with lows in the 30s and highs in the 40s to low 50s.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
An initial upper-level trough in the Midwest and Great Lakes
lifts into Canada and weakens some Monday night, however
shortwave energy farther west digs a main trough across the
Plains into Tuesday. This entire upper-level trough amplifies
Tuesday as it starts to shift eastward. As an occluded low sits
in the vicinity of the upper Great Lakes Monday night, a
weakening front and secondary surface low quickly lifts to our
north and east to start Monday evening. This will result in any
rain/showers ending, although remaining moisture with less
forcing could result in some drizzle or fog especially across
the northern areas. Otherwise, mostly drier conditions will come
in for most of Monday night. Temperatures will be on the warmer
side Monday night given lingering cloud cover and the overall
milder air mass in place. Temperatures will only drop into the
upper 30s/low 40s.

As we go through the day Tuesday, a rather deep upper-level
trough gradually shifts eastward and closer to the East Coast,
maintaining southerly flow south of a warm front. Low-level warm
air advection ahead of an advancing cold front tied to low
pressure near or north of the Great Lakes may support some
showers however most of the day should be dry with lingering
cloud cover. Temperatures are forecast to be above average, with
high temperatures well into the 50s to even some low 60s across
the coastal plain and a bit cooler north and west of I-95. Some
light rain may start to develop from the southwest late in the
day in advance of the next system starting to get closer.

For Tuesday night through Wednesday night, an trough upper-
level trough moves into the East during this time frame along
with the passage of a strong cold front. Some even warmer air is
forecast to advect into our area with this more pronounced from
about the I-95 corridor on south and eastward. Strengthening
southerly flow will result in temperatures actually rising
overnight Tuesday night for many places. High temperatures are
forecast to be well into the upper 50s/low 60s on Wednesday
ahead of the strong cold front, then temperatures should start
to fall during the afternoon as cold air advection increases.
Rain will develop Tuesday night and become widespread and
continue for most if not all of of Wednesday. Given stronger
south to southwest flow there will be a period of higher shear.

Some guidance continues to hint at some weak instability
developing ahead of the front, however this still looks weak
enough to keep lightning production at bay. A robust shortwave
rounding the base of the trough looks to result in the trough
taking on a negative tilt for a time. If this occurs, a zone of
stronger forcing for ascent could develop especially with the
cold front which would result in a narrow line of heavier
showers/rain embedded within the rain shield. This will need to
be watched given the strength of the wind field and shear that
is forecast, although lapse rates look to be on the weak side
and therefore resulting in a rather limited severe weather risk.
Precipitable water values may get as high as 1.50 inches ahead
of the front, and therefore some heavier rainfall rates look
probable. The rain may be enhanced some by a weak surface low
that develops along the front as it is crossing our area. The
rain will be beneficial though given the ongoing severe to
extreme drought. As of now, 1.25-2.50 inches of rain is forecast
across the region through Wednesday. During times of higher
hourly rainfall rates will increase the runoff mainly in the
urban areas, and this could result in a marginal flood risk.

As the front shifts toward and off the coast later Wednesday, a
quick increase in the cold air advection will bring in much
colder air. This will result in temperatures falling during the
afternoon from west to east. Depending on the timing of this
cold air advection, some rain changing to snow is possible
Wednesday night before ending, mainly for the Pocono region.
Some guidance however tends to hold to much moisture back into
the cold air with these types of synoptic setups. The
precipitation looks to exit the area quickly Wednesday evening,
and temperature are forecast to drop below freezing everywhere
by daybreak Thursday. A westerly breeze Wednesday night will
help to dry the surfaces as will much lower dew points advecting
in.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Summary...Much colder to end the week, then some warming over
the the weekend.

Synoptic Overview...As the influence of the upper-level trough
becomes removed from our area through Thursday night, some
ridging aloft arrives. This will support surface high pressure
building in later Thursday and especially Friday into Saturday,
before becoming more centered to our northeast during Saturday
into Sunday.

For Thursday...A strong upper-level trough across most of
eastern Canada and extending down across the Great Lakes,
Northeast and Mid- Atlantic regions will gradually lift
northeastward through Thursday night. As deepening low pressure
moves toward the Canadian Maritimes, strong high pressure is
forecast to be building into the Ohio Valley and lower Mid-
Atlantic. This will provide for a tightened pressure gradient
across our region, with a gusty west to northwest wind. It will
be much colder given strong cold air advection along with a much
drier air mass which is forecast to settle in. There will be
cyclonic flow aloft in place and with just enough moisture
lingering, areas of stratocumulus may be in place for a time
before clearing out at night. Strong high pressure builds closer
at night and therefore the winds should diminish quickly. High
temperatures will be several degrees below average, and the
gusty breeze will add to the chill factor.

For Friday and Saturday...The upper-level trough is forecast to
lift farther away from our area Friday with even some mid level
ridging arriving Friday night into Saturday. This will support
strong surface high pressure building right over our area Friday
with much less wind but still cold air in place. The next
upper-level trough looks to be sliding across the Midwest to
central Plains into Saturday, with surface high pressure
starting to become more centered to our northeast. A warm front
may organize and lift into the eastern Great Lakes Friday night
into Saturday, with some warm air advection starting to get into
our area. As a result, after much below high temperatures
Friday the high temperatures on Saturday will be higher but
still looking to be mainly below average.

For Sunday...A cold air damming setup may be in place as strong
high pressure is centered up across New England but is wedged
down through the Mid-Atlantic. As this occurs, a shortwave
trough sliding eastward across the Ohio Valley region will
induced some warm air advection aloft and this will increase the
clouds. In addition, a coastal front may develop from the Mid-
Atlantic down toward Florida and this coupled with the
approaching upper-level trough from the west may start to bring
in some added moisture toward or into parts of our area. The
timing and details are much less certain and therefore opted to
keep PoPs on the lower side especially given the initially very
dry air in place along with high pressure forecast to be
extending across our area from the northeast.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of Tonight...VFR. SKC, becoming OVC around 10000 feet
prior to 12Z. W winds less than 10 kt, may become LGT/VRB at
times overnight. High confidence.

Monday...Rain develops between 14Z and 17Z, with MVFR/IFR
conditions after 18Z. SE winds 5 to 10 kt. Rain ends towards
0Z. Moderate confidence.

Monday night...MVFR/IFR conditions possible mostly due to low
clouds and possibly some mist/fog.

Outlook...

Tuesday...Ceilings may improve to VFR for a time, then lower
later in the day and at night as some rain develops.

Wednesday...Sub-VFR conditions with rain. South to southwest
winds may gust 20-25 knots then become westerly in the afternoon
and evening. Conditions improve during the night in the wake of
a cold front.

Thursday...VFR. West to west-northwest wind gusts 20-30 knots.

Friday...VFR. Lighter winds.

&&

.MARINE...
West winds 5 to 10 kt presently. Winds become variable late
tonight, before turning SE 5 to 10 kt on Monday as low pressure
approaches from the west. Winds become S 15 to 20 kt late
Monday, and with some gusts to 25 kt and waves up to 5 feet,
have issued SCA for Monday afternoon/evening for ocean zones
south of Monmouth County.

VSBY restrictions in rain starting late Monday morning.

Outlook...

Tuesday...The conditions should be mainly below Small Craft
Advisory criteria, however advisory level wind gusts should
start to develop late Tuesday night.

Wednesday...Small Craft Advisory conditions, with a period of
westerly gale force wind gusts possible during the afternoon and
evening.

Thursday...Small Craft Advisory conditions, which then improve
at night.

Friday...The conditions are anticipated to be below Small Craft
Advisory criteria.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from noon Monday to midnight EST Monday
     night for ANZ451>455.

&&

SYNOPSIS...Gorse
NEAR TERM...MPS/RCM
SHORT TERM...Gorse
LONG TERM...Gorse
AVIATION...Gorse/MPS/RCM
MARINE...Gorse/MPS/RCM

Nearby

Gale Watches in New Jersey, 2024Every gale watch in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.